Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 60, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 9, 2005, 2:14 PM CDT for Evangeline Parish, Saint Landry Parish, Louisiana. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2005, 2:14 PM CDT (19:14 UTC)
- Expired
- Jun 9, 2005, 3:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
Counties Evangeline Parish, LA, Saint Landry Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 2:30 PM CDT | TSTM WND DMG | 5 Sse Lawtell, LA | BARN PARTIALLY DESTROYED ON JESSE B RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1165 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 960 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 091915 SVRLCH LAC039-097-092000- /O.NEW.KLCH.SV.W.0060.050609T1914Z-050609T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 214 PM CDT THU JUN 9 2005 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN EVANGELINE PARISH IN CENTRAL LOUISIANA SOUTHWESTERN ST. LANDRY PARISH IN CENTRAL LOUISIANA * UNTIL 300 PM CDT * AT 210 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER LAWTELL...AND MOVING NORTHWEST AT 20 MPH. * THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR... LAWTELL BY 220 PM CDT PRAIRIE RONDE BY 230 PM CDT LEDOUX BY 235 PM CDT VILLE PLATTE BY 255 PM CDT SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3036 9219 3040 9207 3078 9217 3072 9234 $$ LGE
1 follow-up statement
000 WWUS54 KLCH 091944 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 242 PM CDT THU JUN 9 2005 LAC097-091952- /O.CAN.KLCH.SV.W.0060.000000T0000Z-050609T2000Z/ ST. LANDRY LA- 242 PM CDT THU JUN 9 2005 ...THE SEVERE THUNDERSTORM WARNING FOR ST. LANDRY PARISH IS CANCELLED... THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED INTO EVANGELINE PARISH...THUS THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ST. LANDRY PARISH HAS BEEN CANCELLED. LAT...LON 3057 9228 3059 9220 3078 9217 3072 9234 $$ LAC039-092000- /O.CON.KLCH.SV.W.0060.000000T0000Z-050609T2000Z/ EVANGELINE LA- 242 PM CDT THU JUN 9 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 300 PM CDT FOR EVANGELINE PARISH... AT 239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM NEAR VILLE PLATTE..MOVING NORTHWEST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... TATE COVE BY 250 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3057 9228 3059 9220 3078 9217 3072 9234 $$ LGE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 10:05 AM CDT, 4 hours 9 minutes earlier.
Area forecast discussion, Jun 9, 10:05 AM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1005 AM CDT THU JUN 9 2005 .SYNOPSIS...LATE MRNG SFC ANALYSIS SHOWS THE FCST AREA ON THE PERIPHERY OF THE BERMUDA HI. WATER VAPOR IMAGERY SHOWS A MID/UPR-LVL VORT STILL SITTING OVER THE CENTER OF THE FCST AREA THIS MRNG. 12Z KLCH SOUNDING SHOWS A SLIGHTLY MOIST (PWAT 1.5 INCH/110+ PCNT OF NORMAL) UNSTABLE (MODIFIED LI -5) AIRMASS IN PLACE. KLCH 88D SHOWS JUST SPOTTY RW ACROSS THE AREA...MAINLY SERN TX. VIS SAT PIX SHOW DIURNAL CU FIELD BEGINNING TO DEVELOP ACROSS THE REGION. && .DISCUSSION...A BIT SURPRISING THAT CONVECTION STARTED ACROSS THE WRN ZONES THIS MRNG W/ THE MAIN ENERGY FROM THE VORT EXPECTED TO AFFECT THE ERN ZONES. 12Z KLIX SOUNDING SHOWS MORE OF AN INVERSION/CAP TO OVERCOME WHILE KCRP SOUNDING SHOWED NONE SO THAT MAY BE THE CULPRIT. ALL IN ALL STILL EXPECT A BETTER SHOT AT PRECIP ACROSS THE ERN ZONES BY DAYS END SO NO CHANGES PLANNED TO POPS. TEMPS LOOK FINE W/ THE AREA OFF TO ANOTHER WARM START. MORAL OF THE STORY...NO UPDATE PLANNED THIS MORNING (UNLESS CONDITIONS WARRANT LATER). && .PREVIOUS DISCUSSION...TODAYS WEATHER WILL BE A REPEAT OF YESTERDAYS...AS 500MB VORT MAX STILL REMAINS OVER C LA REGION. THIS WILL PROVIDE SUFFICIENT UPPER LEVEL MOISTURE AND DYNAMICS AT MAX HEATING OF THE DAY OVER AEX...LFT ZONES...AND DECREASED POPS FURTHER WESTWARD. FRI RAIN CHANCES WILL BE EXACTLY 10% LESS ACROSS ALL AREAS AS VORT MAX EXITS THE REGION...BUT LINGERING MOISTURE ACROSS CENTRAL AND SOUTH CENTRAL LA WARRANT THE HIGHER POPS THERE. MAIN TOPIC IS TD#1...WHICH IS EXPECTED TO REACH THE MS/AL BORDER BY SAT EVENING AS A TROPICAL STORM. THE STORM WILL NOT AFFECT OUR AREA...EXCEPT DECREASE OUR RAIN CHANCES AND WARM UP TEMPS THIS WEEKEND...AS WE WILL BE ON THE SUBSIDENCE SIDE OF THE STORM. FOR THE REMAINDER OF THE EXTENDED...SUMMERTIME CONDITIONS EXPECTED. A WEAK FRONT MAY APPROACH THE AREA TUE...BUT WILL NOT DECREASE TEMPS AT ALL. DML && .AVIATION... AFTERNOON TSRA IS EXPECTED TO BE GREATEST NEAR AEX...LFT TERMINALS...AND LESS FOR LCH AND BPT TERMINALS. && .MARINE... S-SE WINDS 15 KNOTS AND GUSTY THIS MORNING WILL TONE DOWN TO 10 KNOTS BY AFTERNOON...AND THIS WILL BE THE GENERAL RULE FOR TONIGHT AND FRIDAY. SHOWED A GRADUAL INCREASE IN SEAS (4-5 FT) DUE TO SWELLS EMANATING FROM THE TROPICAL STORM SAT...AND GRADUALLY DECREASE IT SAT NIGHT AND SUN. && .PRELIMINARY POINT TEMPS/POPS... KLCH 92 75 92 74 / 40 20 30 20 KBPT 92 75 92 75 / 30 20 20 20 KAEX 92 71 92 72 / 50 30 40 20 KLFT 92 74 92 73 / 50 30 40 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && LGE
Hazardous weather outlook, Jun 9, 7:16 AM CDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 716 AM CDT THU JUN 9 2005 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 101100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE- HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER- UPPER ST. MARTIN-VERMILION-VERNON- INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE... NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE... VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE... LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER... CROWLEY...CAMERON AND ALEXANDRIA .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN TODAY, WITH THE BEST CHANCES ACROSS CENTRAL AND SOUTH CENTRAL LOUISIANA. LOCALLY HEAVY RAINFALL AND NUMEROUS LIGHTNING STRIKES WILL BE THE PRIMARY THREAT. ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AREAL COVERAGE OF SHOWERS AND THUNDERSTORMS WILL DECREASE FRIDAY AS THE UPPER LEVEL DISTURBANCE MOVES EAST OF THE AREA. TROPICAL STORM ARLENE IS FORECAST TO MAKE LANDFALL NEAR MOBILE LATE SATURDAY EVENING. THE CHANCES FOR SHOWERS AND THUNDERSTORMS WILL ACTUALLY DECREASE WITH THIS PROJECTED PATH, AS OUR AREA WILL BE ON THE DRY SIDE OF THE STORM. SCATTERED SHOWERS AND THUNDERSTORMS WILL RETURN BY EARLY NEXT WEEK AS A WEAK FRONT APPROACHES THE AREA. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS... WILL NOT BE REQUIRED TODAY.
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.